Alert archive / Illinois / Gale Watches in 2017
Gale Watch 21, NWS Chicago, IL
NWS Chicago, IL issued this gale watch at Aug 3, 2017, 2:41 AM CDT. It took effect at Aug 4, 2017, 10:00 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Aug 3, 2017, 2:41 AM CDT (07:41 UTC)
- In effect from
- Aug 4, 2017, 10:00 AM CDT
- Expired
- Aug 3, 2017, 3:11 PM CDT
- In force
- Issued by
- NWS Chicago, IL
The text
As transmitted.
503 WHUS73 KLOT 030741 MWWLOT URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 241 AM CDT THU AUG 3 2017 LMZ080-669-671-673-675-777-779-870-872-874-876-878-031545- /O.NEW.KLOT.GL.A.0021.170804T1500Z-170805T0800Z/ LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 241 AM CDT THU AUG 3 2017 ...GALE WATCH IN EFFECT FROM FRIDAY MORNING THROUGH LATE FRIDAY NIGHT... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A GALE WATCH, WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH LATE FRIDAY NIGHT. * WINDS...TO 40 KT. * SIGNIFICANT WAVES...TO 9 FT. * OCCASIONAL WAVES...TO 12 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ LMZ261-362-364-366-563-565-567-868-031545- /O.NEW.KLOT.GL.A.0021.170804T2100Z-170805T0800Z/ LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN HOLLAND TO WHITEHALL MI 5 NM OFF SHORE TO MID- LINE OF LAKE- 241 AM CDT THU AUG 3 2017 ...GALE WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY NIGHT... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A GALE WATCH, WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY NIGHT. * WINDS...TO 35 KT. * SIGNIFICANT WAVES...TO 8 FT. * OCCASIONAL WAVES...TO 10 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ BMD
2 follow-up statements
030 WHUS73 KLOT 031353 MWWLOT URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 853 AM CDT THU AUG 3 2017 LMZ080-669-671-673-675-777-779-870-872-874-876-878-032200- /O.CON.KLOT.GL.A.0021.170804T1500Z-170805T0800Z/ LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 853 AM CDT THU AUG 3 2017 ...GALE WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH LATE FRIDAY NIGHT... * WINDS...TO 40 KT. * SIGNIFICANT WAVES...TO 11 FT. * OCCASIONAL WAVES...TO 14 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ LMZ261-362-364-366-563-565-567-868-032200- /O.CON.KLOT.GL.A.0021.170804T2100Z-170805T0800Z/ LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN HOLLAND TO WHITEHALL MI 5 NM OFF SHORE TO MID- LINE OF LAKE- 853 AM CDT THU AUG 3 2017 ...GALE WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY NIGHT... * WINDS...TO 35 KT. * SIGNIFICANT WAVES...TO 10 FT. * OCCASIONAL WAVES...TO 13 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ KJB
436 WHUS73 KLOT 032011 MWWLOT URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 311 PM CDT THU AUG 3 2017 ...GALE WARNING IN EFFECT FROM 10 AM FRIDAY TO 3 AM CDT SATURDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM FRIDAY TO 5 AM CDT SATURDAY... LMZ080-669-671-673-675-777-779-870-872-874-876-878-040415- /O.UPG.KLOT.GL.A.0021.170804T1500Z-170805T0800Z/ /O.NEW.KLOT.GL.W.0030.170804T1500Z-170805T0800Z/ LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 311 PM CDT THU AUG 3 2017 ...GALE WARNING IN EFFECT FROM 10 AM FRIDAY TO 3 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A GALE WARNING, WHICH IS IN EFFECT FROM 10 AM FRIDAY TO 3 AM CDT SATURDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...TO 40 KT. * SIGNIFICANT WAVES...TO 11 FT. * OCCASIONAL WAVES...TO 14 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ261-362-364-366-563-565-567-868-040415- /O.UPG.KLOT.GL.A.0021.170804T2100Z-170805T0800Z/ /O.NEW.KLOT.GL.W.0030.170804T2100Z-170805T0800Z/ LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN HOLLAND TO WHITEHALL MI 5 NM OFF SHORE TO MID- LINE OF LAKE- 311 PM CDT THU AUG 3 2017 ...GALE WARNING IN EFFECT FROM 4 PM FRIDAY TO 3 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A GALE WARNING, WHICH IS IN EFFECT FROM 4 PM FRIDAY TO 3 AM CDT SATURDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...TO 40 KT. * SIGNIFICANT WAVES...TO 10 FT. * OCCASIONAL WAVES...TO 13 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ740>743-040415- /O.NEW.KLOT.SC.Y.0070.170804T1200Z-170805T0200Z/ WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- 311 PM CDT THU AUG 3 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM TO 9 PM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 7 AM TO 9 PM CDT FRIDAY. * WINDS...TO 30 KT. * SIGNIFICANT WAVES...TO 5 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ744-745-040415- /O.NEW.KLOT.SC.Y.0070.170804T1200Z-170805T1000Z/ GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 311 PM CDT THU AUG 3 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM FRIDAY TO 5 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 7 AM FRIDAY TO 5 AM CDT SATURDAY. * WINDS...TO 30 KT. * SIGNIFICANT WAVES...TO 8 FT. * OCCASIONAL WAVES...TO 10 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this gale watch went out at Aug 3, 12:36 AM CDT, 2 hours 5 minutes earlier.
Area forecast discussion, Aug 3, 12:36 AM CDT, 2 hours 5 minutes before
Area Forecast Discussion National Weather Service Chicago/Romeoville, IL 1236 AM CDT Thu Aug 3 2017 .UPDATE... 923 PM CDT Festering storms near the Chicago lakefront continue to move slowly east offshore, with the rest of the diurnally-driven storms having weakened. A weak upper level disturbance seen on GOES-16 water vapor imagery is moving east across southeast MN and northeast IA, and likely in response to this there are isolated showers developing northwest of Rockford. With MUCAPE of 2,300 J/kg on the 00Z DVN sounding, isolated storms will remain possible into the overnight, mainly north of I-80 closer to the forcing for ascent. The severe threat should remain low with any of this activity. To the north of the weak surface front/outflows, low temperature/dew point spreads hint that fog may be realized, similar to last night in the southern CWA. There had been haze near the lakefront earlier, but that has eased. Some lower stratus and mid/high clouds if thick enough would likely damper the fog threat, certainly any dense threat. So have added some mainly patchy fog mention into the forecast for the northern CWA. MTF && .SHORT TERM... 238 PM CDT Through tonight... Main forecast concerns for tonight continue to be isolated to widely scattered showers/thunderstorms. Convection continues to fire along the lake breeze boundary both in northwest Indiana as well as in Lake Co, IL. Isolated to widely scattered storms are also filling in across the stateline region across the rest of northern Illinois along/ahead of the weak cold front draped between areas of low pressure over lower Michigan as well as southwest Wisconsin. Expect these convective trends to continue into the early evening with a modestly unstable atmosphere per mesoanalysis MLCAPE values around 1500. Some heavy rainfall occurring under the stronger cells on radar evidenced by the .92 inch report near Hobart, IN. The stronger storms will also be capable of producing winds gusting as high as 40 mph. Away from the lake breeze and cold front boundaries... the lack of any decent low level convergence outside of these areas combined with little to no upper support should continue to limit any rain coverage in other areas. Expect ongoing showers/thunderstorms to diminish this evening with loss of diurnal heating. Focus then shifts to potential for additional showers/thunderstorms with an initial wave ahead of the deepening upper trough over the northern high plains... moving over a modest low level warm air advection pattern developing later tonight ahead of surface low pressure moving across Nebraska and into northern Iowa. While better chances will remain west and north of the forecast area... will continue low pops through the overnight. Ed F && .LONG TERM... 330 PM CDT Thursday through Wednesday... Main concern is the risk for strong to severe thunderstorms on Thursday afternoon and evening. Furthermore, a brief fall preview is on the way for Friday. On Thursday morning through mid day, lead impulses associated with short-wave trough developing over the Northern Plains this afternoon could spark isolated to widely scattered thunderstorms, for which chance category PoPs have been maintained with it appearing unlikely coverage will be widespread. With moderate MUCAPE in place as a warm front lifts north but weak deep layer shear, not expecting any severe weather with the morning activity. For the afternoon and evening hours, there is some uncertainty regarding the amount of cloud cover and the impact on the magnitude of destabilization. However, expectation is that clouds will not be thick enough to prevent temperatures from warming into the lower-mid 80s (progged 925 mb temps actually support temps a bit warmer than going highs). In the presence of dew points well into the 60s to around 70 and modest mid level lapse rates, MLCAPE is expected to reach at least 1500-2000 j/kg. Models are in fair agreement in the surface features, with strengthening short-wave trough expected to form an unseasonably deep surface low over the upper MS Valley. With additional lead vorticity maxima moving across the area into the afternoon, at least scattered showers and storms should redevelop in the early-mid afternoon in north central and northwest Illinois and then track eastward. Guidance, including CAMs, also indicates likelihood of a final round of showers and storms during the evening ahead of the cold front trailing from the surface low, though the intensity of this may be modulated by how worked over atmosphere gets from afternoon storms. While mid and upper flow will be strongest behind cold front trailing from the surface low, it will be gradually increasing through the afternoon, supporting moderate 0-6 km bulk shear values of 30-35 kt into the evening. The CAPE/shear spectrum favors a risk for some of the storms to become severe, with damaging winds and hail the main threats, favoring winds if there is congealing of multi-cells into segments. Based off the expected position of the surface low and warm front during the later afternoon and evening, any tornado risk is more probable to focus into Wisconsin, with veering of surface winds across our area likely a limiting factor. Finally, very heavy downpours are likely with stronger storms, but storm motions should be generally quick enough to prevent much of a flooding threat. The cold front will sweep across the area late in the evening, with autumn-like magnitude mid-upper low over the Great Lakes leading to an unseasonably cool and breezy Friday and possibly a few showers around. Closed cell strato-cu and the cool air mass will combine to limit highs in many areas on Friday to the upper 60s, with locations south of I-80 more likely to reach or get a degree or two above 70. Forecast highs for Friday would be normal for late September into early October, so certainly a very early fall preview. Upper low will quickly exit east Friday night, so the unseasonable cool shot will be short-lived, though it will still be a bit below normal through the weekend through mid next work week in the upper 70s. Another system could bring a return of showers on Sunday and possibly at least isolated storms, though there is uncertainty on evolution of this system. Castro && .AVIATION... For the 06Z TAFs... Several concerns during the upcoming forecast period including early morning fog and low stratus and the potential for multiple rounds of showers and thunderstorms through the day Thursday. Overnight into early Thursday, patchy IFR and low MVFR ceilings are noted across the region including a somewhat larger area of low stratus over the south end of Lake Michigan that has overspread some of the Chicago metro area terminals. Satellite imagery shows some areas expanding while other areas are eroding and don't have a good sense of how this will continue to trend overnight. Given the diurnally favorable time and synoptic setup for stratus and support from RAP indicating more expansion overnight, have opted err towards lower cigs overnight and early morning Thursday. Fog will also be possible, especially at RFD and DPA. Light east to northeast winds overnight will gradually veer to the southeast and eventually south-southwest by mid morning Thursday ahead of a developing area of low pressure. A lead upper level disturbance may result in a few scattered showers and thunderstorms, but best chances should stay just north of the state line in Wisconsin. Will maintain a VCSH at RFD in the morning but expect the remaining TAF sites to remain dry. Better chances for showers and thunderstorms will overspread the region as the main upper wave digs across the region midday. Some of these storms could be strong to severe during the afternoon. Another round of precipitation is possible as a cold front sweeps across the area Thursday evening. Strength of the convection will depend on how worked over the region is from earlier storms and if there is any recovery of instability. Confidence in the details is low for an evening round of thunderstorms, so will only call for tempo showers. Dry weather should prevail behind the cold front but MVFR stratus may return. BMD && .MARINE... 428 PM CDT Low pressure will form over the Central Plains tonight and lift to Lake Michigan late Thursday night. A strong northwest to north gradient will overspread the lake behind the departing low through the day Friday and continue into Friday night. Winds are expected to peak at around 30 kt, especially on the central and southern portions of the lake. Depending on the strength of the low pressure just northeast of the lake into Friday evening, a period of gale force gusts/speeds is possible, which is indicated by some forecast soundings. A Small Craft Advisory will be needed for the near shore, with hazardous waves possibly lingering into Saturday for at least portions of the Indiana nearshore. Winds should diminish again over the weekend as high pressure builds back into the area. Castro && .LOT WATCHES/WARNINGS/ADVISORIES... IL...None. IN...None. LM...None. && VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSCHICAGO WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, Aug 2, 4:20 PM CDT, 10 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Chicago/Romeoville IL 420 PM CDT Wed Aug 2 2017 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 032130- Winnebago-Boone-McHenry-Lake Illinois-Ogle-Lee-De Kalb-Kane- DuPage-Cook-La Salle-Kendall-Grundy-Will-Kankakee-Livingston- Iroquois-Ford-Lake Indiana-Porter-Newton-Jasper-Benton- 420 PM CDT Wed Aug 2 2017 /520 PM EDT Wed Aug 2 2017/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...Tonight. WEATHER HAZARDS EXPECTED: Limited Thunderstorm Risk. Limited Fog Risk. DISCUSSION: Isolated to scattered thunderstorms can be expected mainly through early evening, with the highest coverage across far northern Illinois. While severe weather is not expected, gusty winds, heavy downpours and occasional cloud to ground lightning are possible. In addition...flooding will continue along portions of the Pecatonica River. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Thursday... Limited Flooding Risk. Elevated Severe Thunderstorm Risk. Sunday and Monday... Limited Thunderstorm Risk. DISCUSSION: There is a chance of thunderstorms Thursday morning with thunderstorms then likely Thursday afternoon and evening. Some of the storms Thursday afternoon and evening may become severe, with damaging winds the main threat and large hail also possible. In addition...flooding will continue along portions of the Pecatonica River. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be necessary through tonight. GENERAL STORM MOTION OF THE DAY: East southeast at 5 to 10 mph. && LMZ740>745-032130- Winthrop Harbor to Wilmette Harbor- Wilmette Harbor to Northerly Island- Northerly Island to Calumet Harbor-Calumet Harbor to Gary- Gary to Burns Harbor-Burns Harbor to Michigan City- 420 PM CDT Wed Aug 2 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...Tonight. Limited Thunderstorm Risk. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Thursday... Elevated Thunderstorm Risk. Elevated Severe Thunderstorm Risk. Friday and Saturday... Hazardous Conditions for Small Craft are likely. Sunday and Monday... Limited Thunderstorm Risk. && LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-032130- Lake Michigan from Michigan City IN to St. Joseph MI 5 NM offshore to Mid Lake- Lake Michigan from Seul Choix Point to Rock Island Passage 5 NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and north of a line from Charlevoix MI to South Fox Island 5 NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5 NM offshore to Mid Lake- Lake Michigan from Point Betsie to Manistee MI 5 NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI- Lake Michigan from Sturgeon Bay to Two Rivers WI 5 NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5 NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5 NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5 NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5 NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5 NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5 NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor IL to Michigan City IN 5 NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5 NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5 NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5 NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5 NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5 NM offshore to Mid Lake- Lake Michigan from St. Joseph to South Haven MI 5 NM offshore to Mid Lake- 420 PM CDT Wed Aug 2 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Thunderstorms are likely Thursday into Thursday evening. There is a slight chance of thunderstorms again Sunday and Monday. && RC Visit us at http://weather.gov/chicago Follow us on Facebook, Twitter, and Youtube at: www.facebook.com/nwschicago www.twitter.com/nwschicago www.youtube.com/nwschicago
The office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 12:33 PM CDT | Special Weather Statement | LOT | Lake | 27 min |
| Aug 3, 12:49 PM CDT | Special Weather Statement | LOT | Will | 26 min |
| Aug 3, 1:31 PM CDT | Special Weather Statement | LOT | Ford, Iroquois, Kankakee, Will | 59 min |
| Aug 3, 2:52 PM CDT | Special Weather Statement | LOT | Cook, Lake | 23 min |
| Aug 3, 3:02 PM CDT | Special Weather Statement | LOT | Ford, Iroquois | 28 min |
| Aug 3, 3:11 PM CDT | Gale Warning | LOT | 34 hr | |
| Aug 3, 3:11 PM CDT | Small Craft Advisory | LOT | 43 hr | |
| Aug 3, 5:10 PM CDT | Severe Thunderstorm Warning | LOT | Lake | 50 min |
| Aug 3, 5:16 PM CDT | Special Marine Warning | LOT | 89 min | |
| Aug 3, 5:45 PM CDT | Areal Flood Advisory | LOT | Lake | 3 hr |
| Aug 3, 6:20 PM CDT | Special Weather Statement | LOT | Winnebago | 25 min |
| Aug 3, 3:15 PM CDT | Special Weather Statement | LOT | Benton | 30 min |
| Aug 3, 3:35 PM CDT | Special Weather Statement | LOT | Jasper, Newton | 25 min |
| Aug 3, 3:47 PM CDT | Special Weather Statement | LOT | Lake, Porter | 28 min |
| Aug 3, 4:04 PM CDT | Beach Hazards Statement | LOT | Lake, Porter | 37 hr |
| Aug 3, 4:11 PM CDT | Special Weather Statement | LOT | Benton | 19 min |
| Aug 3, 4:30 PM CDT | Special Weather Statement | LOT | Benton | 15 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.